Tornadoes · United States · Texas · 2004

F1 tornado, Jamestown to Burkeville, Texas, November 23, 2004

From Jamestown to Burkeville, this F1 tornado ran 10.0 miles across Newton County on November 23, 2004, touching down at 6:30 PM CST and reaching 300 yards wide. It killed nobody, and did $250,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F1
Date
November 23, 2004
Touchdown
6:30 PM CST (00:30 UTC)
Path length
10.0 miles (16.1 km)
Path width
300 yards (274 m)
Deaths
0
Injuries
0
Property damage
$250,000
County
Newton County
Touchdown point
30.970, -93.680
Lift-off point
31.000, -93.550
Record number
660

What the Weather Service recorded

The tornado continued to blow down trees and power lines near Highway 190 before dissipating.

This tornado damaged or destroyed between 5 and 10 homes south of Burkeville, and blew down many trees and power lines.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

21 minutes of warning. NWS LCH issued a tornado warning for this county at 00:09 UTC, 21 minutes before the tornado touched down, in force until 00:45 UTC.

Issued (UTC)ExpiredProductOffice
22:58 UTC23:30 UTCTornado WarningLCH
23:35 UTC23:45 UTCTornado WarningLCH
00:09 UTC00:45 UTCTornado WarningLCH
01:49 UTC02:15 UTCTornado WarningLCH
05:04 UTC06:00 UTCSevere Thunderstorm WarningLCH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:28 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the tornado touched down at Nov 23, 2:15 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 23, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
215 PM CST TUE NOV 23 2004

...LOOKS LIKE A STORMY NIGHT ALONG WITH THE POSSIBILITY OF SEVERE
WEATHER...

.SYNOPSIS...MSAS SURFACE ANALYSIS SHOWS A LOW DEVELOPING IN CENTRAL
TEXAS WITH A WARM FRONT EXTENDING EAST-NORTHEAST INTO NORTHERN
LOUISIANA AND CENTRAL MISSISSIPPI. MEANWHILE...WATER VAPOR IMAGERY
SHOWS UPPER LEVEL LOW IN EASTERN NEW MEXICO MOVING OFF TO THE
NORTHEAST. JET STREAK ALSO SEEN MOVING ACROSS NORTHERN OLD MEXICO
INTO CENTRAL TEXAS. EARLIER RAOBS FROM MEXICO INDICATED WINDS WERE
IN EXCESS OF 100 KTS WITH THIS JET STREAK. SPECIAL 18Z UPPER AIR
SOUNDING CONTINUES TO SHOW A VERY MOIST AND UNSTABLE ENVIRONMENT IN
PLACE. CAPE OVER 2700 J/KG WITH LI (-9)...MEANWHILE PWAT OVER 1.6
INCHES...ABOUT TWICE THE NORMAL.

RADAR INDICATES ONE WAVE OF SHOWERS AND THUNDERSTORMS HAS NOW MOVED
NORTH OF THE FORECAST AREA. FURTHER WEST...SHOWERS AND
THUNDERSTORMS ALONG WITH GOOD CU BUILD UP IS NOTED OVER CENTRAL AND
EAST CENTRAL TEXAS.

SPC HAS JUST RE-ISSUED THE TORNADO WATCH FOR THE WESTERN PORTIONS OF
THE FORECAST AREA UNTIL 9 PM. EXPECT MORE WATCHES WILL LIKELY BE
ISSUED LATER TONIGHT AS AREA REMAINS IN A MODERATE RISK FOR SEVERE
WEATHER.

&&

.DISCUSSION...UPPER LEVEL STORM SYSTEM WILL EJECT NORTHEASTWARD
TONIGHT INTO THE MID MISSISSIPPI VALLEY. MEANWHILE...SURFACE LOW IS
EXPECTED TO INTENSIFY IN RESPONSE TO THIS SYSTEM AND MOVE
NORTHEASTWARD INTO SOUTHERN ARKANSAS...THEN NORTHERN
MISSISSIPPI/WESTERN TENNESSEE. THE GREATEST RISK FOR TORNADO ACTIVITY
WILL BE CLOSER TO WHERE THE SURFACE LOW INTERSECTS WITH THE WARM
FRONT...NORTH OF THE FORECAST AREA.

STILL LOW LEVEL JET WILL BE INCREASING TONIGHT...AS SURFACE LOW
INTENSIFIES...WITH WINDS SPEEDS IN EXCESS OF 40 KNOTS...PROVIDING
GOOD SHEAR VALUES. ALSO...LEFT FRONT EXIT REGION OF 100-125 KT JET
WILL ALSO MOVE NEAR THE FORECAST AREA OVERNIGHT PROVIDING
GOOD DIFLUENCE ALOFT. MEANWHILE...SQUALL LINE IS EXPECTED TO DEVELOP
LATE THIS AFTERNOON ALONG THE DRY-LINE/COLD FRONT IN EASTERN TEXAS.
THIS SQUALL LINE IS EXPECTED TO MOVE INTO THE FORECAST AREA
(SOUTHEAST TEXAS) LATE THIS EVENING...THEN THROUGH THE FORECAST AREA
DURING THE OVERNIGHT. WITH THE INCREASING SHEAR VALUES...ANY STORMS
THAT DEVELOP AHEAD OF THE SQUALL LINE WILL HAVE THE POTENTIAL FOR
ROTATION. STRONG WINDS...LARGE HAIL...ALONG WITH TORNADOES AT THE
END OF BOW FEATURES WILL BE POSSIBLE AS THE SQUALL LINE MOVES
THROUGH.

ALTHOUGH STORMS ARE EXPECTED TO BE MOVING RAPIDLY...PWAT VALUES
ARE VERY HIGH AND STORMS WILL PRODUCE HEAVY RAINFALL. 1 TO 2 INCH PER
HOUR RAINFALL RATES WILL NOT BE OUT OF THE QUESTION CAUSING SOME
MINOR FLOODING IN POOR DRAINAGE AREAS.

SHOWER ACTIVITY WILL BE ENDING OVER ALL BUT FAR EASTERN ZONES
OVERNIGHT. SOME LINGERING SHOWER ACTIVITY WILL END IN THE MORNING
HOURS ON WEDNESDAY IN THAT AREA. HIGH PRESSURE AND DRIER AIR WILL
THEN MOVE IN PRODUCING A NICE PLEASANT THANKSGIVING DAY.

IN THE EXTENDED...TEMPS BEGIN TO WARM AGAIN ON FRIDAY AS SOUTHERLY
FLOW RETURNS. A SERIES OF UPPER LEVEL DISTURBANCES WILL PRODUCE A
CHANCE OF SHOWERS FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.

&&

.MARINE...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE TO INCREASE
TONIGHT TO SCA CRITERIA. WINDS WILL THEN TURN TO THE NORTH ON
WEDNESDAY BEHIND THE COLD FRONT AND AGAIN INCREASE TO SCA CRITERIA.
WINDS WILL BEGIN TO DIMINISH LATE ON THURSDAY.

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP DURING
THE AFTERNOON HOURS...THEN BECOME MORE NUMEROUS THIS EVENING AND
OVERNIGHT. THE THUNDERSTORMS WILL BE ACCOMPANIED BY STRONG GUSTY
WINDS AND HEAVY RAINFALL REDUCING VISIBILITIES TO AROUND 1 MILE.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  61  67  40  62 /  90   0   0   0
BPT  59  67  40  62 /  90   0   0   0
AEX  59  66  37  59 /  90   0   0   0
LFT  63  68  41  61 /  90  40   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH...LAZ027-028-030-031-041-042-051...UNTIL 03Z.
TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 03Z.
GM...TORNADO WATCH...GMZ450...UNTIL 03Z.
     SCA...GMZ450-455-470-475.

&&

PUBLIC/MARINE: 07-RUA
AVIATION: 24-ML
RADAR: ITO
Hazardous weather outlook, Nov 23, 5:00 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
500 AM CST TUE NOV 23 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
241100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
500 AM CST TUE NOV 23 2004

.DAY ONE...TONIGHT...
THE REGION REMAINS IN VERY UNSTABLE AIR AS A STRONG COLD FRONT MOVING
THROUGH KANSAS THIS MORNING DIVES RAPIDLY SOUTHWARD. BY THIS
AFTERNOON A STRONG UPPER LEVEL SYSTEM TO OUR WEST WILL ENHANCE
WIDESPREAD RAINFALL AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST
TEXAS AND SOUTHERN LOUISIANA. SUNSHINE TODAY WILL HELP TO ENHANCE
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SEVERE THUNDERSTORMS WILL BE
POSSIBLE TOWARDS THE AFTERNOON HOURS WITH THIS POTENTIAL CONTINUING
UNTIL FRONTAL PASSAGE AROUND SUNRISE TOMORROW MORNING WITH DAMAGING
WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. IN ADDITION...THE GROUND
IS SATURATED AND RAINS TODAY WILL RUNOFF INTO LOCAL STREAMS AND
BAYOUS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG
NORTHWEST WINDS DURING THE DAY TOMORROW WITH SKIES CLEARING.
TEMPERATURES WILL CLIMB INTO THE MID 60S MOST LOCATIONS. RAINS
TO MOVE BACK INTO THE FORECAST LATE INTO THE WEEKEND AS ANOTHER
IN A SERIES OF FRONTS MOVE DOWN INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
IS POSSIBLE LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS.

In the hours before

Local storm report, Nov 23, 4:50 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TORNADO          6 NNE KOUNTZE           30.45N 94.28W
11/23/2004                   HARDIN             TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES DOWN AND MOBILE HOMES
            DAMAGED FROM 6 MILES NNE OF KOUNTZE NORTHEASTWARD ACROSS
            HARDIN COUNTY.

&&

ITO
Local storm report, Nov 23, 5:02 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          3 N KIRBYVILLE          30.70N 93.90W
11/23/2004                   JASPER             TX   LAW ENFORCEMENT

            TROOPER REPORTED A TORNADO ON HIGHWAY 96 JUST NORTH OF
            KIRBYVILLE MOVING NORTHEAST.

&&

ITO
Local storm report, Nov 23, 5:13 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
513 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TORNADO          7 NE KIRBYVILLE         30.73N 93.82W
11/23/2004                   NEWTON             TX   PUBLIC

            TORNADO REPORTED BY THE PUBLIC, RELAYED BY KFDM CHANNEL 6

&&

ITO
Local storm report, Nov 23, 5:33 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TORNADO          BLEAKWOOD               30.69N 93.82W
11/23/2004                   NEWTON             TX   LAW ENFORCEMENT

            TORNADO REPORTED BY SHERIFF OFFICE...SEVERAL HOUSES
            DAMAGED AND DESTROYED.

&&

ITO
Local storm report, Nov 23, 5:36 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TORNADO          NEWTON                  30.85N 93.75W
11/23/2004                   NEWTON             TX   LAW ENFORCEMENT

            TORNADO REPORTED...NUMEROUS TREES DOWN, HOUSES DAMAGED
            AND POWER LINES DOWN.

&&

ITO
Local storm report, Nov 23, 6:13 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
613 PM CST TUE NOV 23 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          5 N SILSBEE             30.42N 94.18W
11/23/2004                   HARDIN             TX   LAW ENFORCEMENT

            *** 1 FATAL *** HARDIN COUNTY SHERIFF OFFICE REPORTS
            WOMAN DIED AS RESULT OF TORNADO.

&&

ITO

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lake Charles Mun, LA (KLCH), 00:00Z

0.5 hours before the tornado, 104 km from the path. November 24, 2004.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1863 joules per kilogram, CIN -2, lifted condensation level 691 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 177 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1863 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
2253 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
2.0
Supercell composite
8.1
0-3 km lapse rate
6.3 K/km

Open this sounding in Storm Lab

Lake Charles Mun, LA (KLCH), 12:00Z

11.5 hours after it, 104 km from the path. November 24, 2004.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -104155, lifted condensation level 1633 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-11-24The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -196 square meters per square second, 0 to 6 km bulk shear 63 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-104155 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
63 kt
0-1 km bulk shear
23 kt
0-1 km storm-relative helicity
-196 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.0 K/km

Open this sounding in Storm Lab

The surface observations

De Ridder/Beauregard Regional (DRI), 31 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
23:01 UTC71.668150° 9 kt161003.7
23:21 UTC71.668150° 8 kt141004.1VCTS
23:43 UTC71.668150° 15 kt211003VCTS
00:01 UTC71.668160° 14 kt241003VCTS
00:21 UTC71.668170° 13 kt211003.4VCTS
00:41 UTC71.668160° 15 kt221002.7VCTS
01:01 UTC71.668170° 17 kt301002.4VCTS
01:21 UTC71.668160° 18 kt261003VCTS
01:41 UTC7771.6180° 15 kt201003.4TS
02:01 UTC71.668170° 18 kt231003
02:21 UTC71.668180° 17 kt251003-VCTSRA

From the Iowa Environmental Mesonet's archive of airport observations.

This ground now

The live radar over the trackEvery 2004 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of November 23, 2004

47 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 2310:40 AM CSTF0Williamson, TX0.120
November 2310:51 AM CSTF0Williamson, TX0.120
November 2311:05 AM CSTF0Williamson, TX0.330
November 231:10 PM CSTF0Montgomery, TX0.220$40,000
November 231:34 PM CSTF0Fayette, TX0.330
November 231:49 PM CSTF0Polk, TX0.115$10,000
November 231:55 PM CSTF0San Jacinto, TX0.120
November 232:20 PM CSTF0Washington, TX0.120$10,000
November 232:52 PM CSTF0Liberty, TX0.120
November 233:25 PM CSTF0Grimes, TX0.225
November 233:30 PM CSTF0Montgomery, TX0.325$10,000
November 233:35 PM CSTF0Maverick, TX0.120
November 233:50 PM CSTF0Montgomery, TX0.120
November 234:08 PM CSTF1Hardin, TX16.0200$100,000
November 234:10 PM CSTF0Chicot, AR1.050$2,000
November 234:24 PM CSTF0Richland Parish, LA0.525
November 234:27 PM CSTF2Hardin, TX8.06001$600,000
November 234:38 PM CSTF0Zavala, TX0.120
November 234:40 PM CSTF0Maverick, TX0.330
November 234:41 PM CSTF2Jasper, TX8.0300$250,000
November 234:55 PM CSTF2Jasper, TX15.0500$500,000
November 235:12 PM CSTF0Maverick, TX0.550
November 235:12 PM CSTF1Newton, TX3.0300$100,000
November 235:40 PM CSTF1Newton, TX to LA9.0300$50,000
November 236:00 PM CSTF0Natchitoches Parish, LA1.025$30,000
November 236:08 PM CSTF0Burnet, TX0.120
November 236:08 PM CSTF1Vernon Parish, LA1.0100$200,000
November 236:08 PM CSTF0Williamson, TX0.3400
November 236:10 PM CSTF1Newton, TX1.0100$40,000
November 236:35 PM CSTF2Vernon Parish, LA10.06003$500,000
November 236:49 PM CSTF2Natchitoches Parish, LA20.03001$1.0 million
November 236:50 PM CSTF1Vernon Parish, LA14.0150$100,000
November 237:20 PM CSTF0Grant Parish, LA12.075
November 237:20 PM CSTF1Vernon Parish, LA3.050$50,000
November 237:32 PM CSTF0Bell, TX0.150$10,000
November 237:46 PM CSTF0Karnes, TX0.120
November 238:00 PM CSTF0DeWitt, TX0.120
November 238:05 PM CSTF3LaSalle Parish, LA15.0300120$5.8 million
November 238:13 PM CSTF1DeWitt, TX0.5100
November 238:30 PM CSTF0Grant Parish, LA3.075$50,000
November 238:58 PM CSTF0Lavaca, TX0.120
November 239:20 PM CSTF0Wharton, TX0.435$30,000
November 239:38 PM CSTF1Marion, AL13.9250$400,000
November 2310:00 PM CSTF2Trinity, TX2.0500$100,000
November 2310:05 PM CSTF0Fort Bend, TX0.120
November 2311:31 PM CSTF0Warren, MS1.075$1,000
November 2311:40 PM CSTF3Jefferson, MS18.0600$300,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.